MENU
Anatomy
Anesthesiology
Biochemistry
Biomedical Informatics
Biophysics
Cell Biology
Clinical Cases
Dentistry
Dermatovenerology
Emergency Medicine
Family Medicine
Forensic Medicine
Gynecology and Obstetrics
Histology and Embryology
History of Medicine
Human Genetics
Hygiene
Infectious Diseases
Internal Medicine
Medical Deontology and Philosophy
Medical Psychology
Microbiology and Immunology
Neurology
Occupational Medicine
Oncology
Ophthalmology
Orthopaedics
Otorhinolaryngology
Pathology
Pathophysiology
Pediatrics
Pharmacology and Experimental Toxicology
Physical and Rehabilitation Medicine
Physiology
Psychiatry
Radiology
Social Medicine
Surgery
Toxicology
Research papers
Clinical research paper
Preclinical research paper
Sponsored articles
Archive » 2013 » 4 » | Archive » Medical field » Fields » Clinical Cases » Archive » Medical field » Fields » Toxicology »

Severe Death Cap Poisoning

 
Abstract:

This post is also available in: enEnglish slSlovenščina (Slovenian)

Death cap (lat. Amanita phalloides) is generally considered the most toxic known mushroom. Amatoxins (the main toxin being α-amanitin), which death cap produces, are the most toxic cyclopeptides. They cause liver, renal and central nervous system damage. Within the cell they bind to the RNA-polymerase II and inhibit DNA transcription. The result is the arrest of cell’s protein synthesis. The three-phase clinical course is characteristic: the first phase consists of gastrointestinal toxicity, the second is represented by transient improvement and the third one is characterized by late onset hepatic failure and renal failure. The case report represents a 30-year-old female with severe death cap poisoning. α-amanitin caused acute hepatic failure and related complications, which almost required liver transplantation. With the help of intensive treatment we avoided the need for transplantation and enabled the patient’s full recovery.

Authors:
Požar Ingrid, Šarc Lucija

Keywords:
poisoning, death cap, α-amanitin, acute hepatic failure

Cite as:
Med Razgl. 2013; 52: 511–18.
© 2019 Društvo Medicinski razgledi | Na vrh strani / To top ↑